Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 199, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 3, 2001, 6:10 PM CDT for Harrison County, Missouri. It was in force for 65 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 2001, 6:10 PM CDT (23:10 UTC)
- Expired
- Jul 3, 2001, 7:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Harrison County, MO
The radar
The Des Moines radar (KDMX), 155 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 6:26 PM CDT | Thunderstorm Wind 52 E | Eagleville, MO | |
| Jul 3, 6:50 PM CDT | Thunderstorm Wind 52 E | Cainsville, MO | Law enforcement reported several large trees down. |
| Jul 3, 7:00 PM CDT | Hail 1 | Cainsville, MO | |
| Jul 3, 7:17 PM CDT | Hail 1.75 | Bethany, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 4:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 906 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 032310
SVRMCI
MOC081-040015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
610 PM CDT TUE JUL 3 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN NORTH CENTRAL MISSOURI
THIS INCLUDES THE CITY OF BETHANY
* UNTIL 715 PM CDT
* AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTHEAST OF HATFIELD...OR ABOUT 7
MILES SOUTHWEST OF LAMONI...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EAGLEVILLE AT 625 PM CDT
BLYTHEDALE AT 630 PM CDT
RIDGEWAY AT 635 PM CDT
MOUNT MORIAH AT 655 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 4058 9390 4057 9420 4017 9419 4016 9377
4058 9379
SFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:30 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 3, 4:30 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 430 PM CDT TUE JUL 3 2001 FORECAST CONCERNS: TRACK OF MINI-MCS THIS EVNG/TONITE AND LOCATION OF REDEVELOPMENT WED AND THU. OUTFLOW BNDRY LEFT BY LAST NITES NE/IA MCS MADE IT TO ABT THE MO RVR THIS MRNG. REMNANTS OF BNDRY HV LIFTED SLGTLY NORTH... XTNDG AND XTND ROUGHLY FRM LNK TO FNB TO STJ TO CDJ. MORE PRONOUNCED SYN SCALE SFC BNDRY XTNDS FRM HLC TO JUST NW OF LNK TO N OF DSM. WITH SFC TEMPS RISING WELL INTO 90S AND SFC DEWPOINTS IN THE 70S...LAPS IS INDICATING CAPES AOA 4000 J/KG. PRIND IS THAT CONVECT WL REFIRE WHERE OLD OUTFLOW BNDRY AND CDFNT AND SFC FNT INTERSECT IN SE NE/SW IA. WL BUMP POPS TO LIKELY IN NW CORNER OF CWA. BYND 24HRS...SFC FNT OVR NE AND IA TDA WL SAG SWD WITH MCS TONIGHT. SHORT TERM MODELS HV BEEN TO AGGRESSIVE WITH SWD PUSH OF FNTS AS OF LATE...SO PREFER MORE NRN PLACEMENT ALA NGM. CAP A LTL WEAKER TMRW AS SLGTLY COOLER AIR MVS INTO FA FRM NE. XPCT SFC BASED STMS TO REFIRE ALNG AND SOUTH OF MO RVR TMRW AFTN. ALSO MAY HV TO CONSIDER PCPN THREAT ACRS NRN ZONES AFT 06Z THU DUE TO ELEVATED...WAA-INDUCED NOCTURNAL CONVECT THAT MAY DEVELOP OVR IA. WL HAVE TO INTRO POPS INTO THURS FCST TO ACCT FOR NOCTURNAL ACTIVITY. AFT THU...UPR RDGG AND SFC RDGG SHULD DRY FA OUT FOR A SPELL. CAP STRENGTH SHULD PRECLUDE ANY TSTM DEVELOPMENT THRU EARLY SUN...THO NERN ZONES MAY EXPERIENCE GLANCING BLO FRM NOCTURNAL DEVELOPMENT BOTH FRI AND SAT NITES. MED RNG MODELS MV POTENT VORT MAX JUST NORTH OF FA SUN INTO MON. WL MAINTAIN POPS ON SUN AND INCLUDE FOR MON. THIS SHULD PUSH SLGTLY COOLER AIR INTO FA FOR EARLY NXT WEEK. AS FAR AS TEMPS ARE CONCERNED...WL SIDE WITH WARMER FWC VALUES THRU THE SHORT TERM. WL USE A BLEND OF UKMET/ECMWF/MRF 100 AND 85 DAM GRIDDT IN THE EXTENDED. .EAX... KS...NONE. MO...NONE. 24
In the hours before
Special weather statement, Jul 3, 1:00 PM CDT, 5 hours 10 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT TUE JUL 3 2001 ...SEVERE THUNDERSTORMS POSSIBLE MAINLY THIS EVENING... FORECAST: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS EVENING ACROSS SOUTHEAST NEBRASKA...SOUTHWEST IOWA AND EXTREME NORTHWEST MISSOURI. THE STORMS WILL LIKELY DEVELOP INTO A SMALL THUNDERSTORM COMPLEX AND MOVE SOUTHEAST TO A KANSAS CITY TO CHILLICOTHE TO KIRKSVILLE LINE BY AROUND MIDNIGHT. THE THUNDERSTORMS WILL WEAKEN AS THEY CONTINUE SOUTHEAST TO A BUTLER TO SEDALIA LINE BY 3 AM. IN ADDITION...A FEW THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS NORTH CENTRAL MISSOURI... NORTHEAST OF A PRINCETON TO MACON LINE. THE PRIMARY THREAT FOR ALL THUNDERSTORM ACTIVITY WILL BE LARGE HAIL AND DAMAGING WINDS. DISCUSSION: A SLOW MOVING COLD FRONT FROM NORTH CENTRAL KANSAS TO WESTERN IOWA WILL DRIFT SLOWLY SOUTHEAST INTO NORTHERN MISSOURI TONIGHT. THE FRONT WILL LIKELY TRIGGER THUNDERSTORMS AS IT ENCOUNTERS A VERY UNSTABLE AIR MASS. WEAK WIND FIELDS AND DIMINISHING INSTABILITY SUGGESTS THAT THE THUNDERSTORMS WILL WEAKEN BELOW SEVERE LIMITS AFTER MIDNIGHT. OUTLOOK: SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY AS THE COLD FRONT BECOMES STATIONARY THROUGH MISSOURI AND KANSAS. .THE NEXT CHANCE OF THUNDERSTORMS WILL BE THIS WEEKEND. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX. DB
Local storm report, Jul 3, 5:53 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
553 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0544 PM 3 W ROCKPORT MO .75 INCH HAIL
07/03/01 ATCHISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 3, 6:09 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
609 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0603 PM LIVONIA MO .75 INCH HAIL
07/03/01 PUTNAM REPORTED BY COOPERATIVE
OBSERVER.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:34 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 41 min |
| Jul 3, 5:55 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 65 min |
| Jul 3, 6:14 PM CDT | Severe Thunderstorm Warning | EAX | Mercer | 61 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.